I AM a cancer patient….

24 Jul

I was hoping my next post would be cheery, but as this is a blog about the truth of what is going on with me and I can’t lie and say my days have been that great.  So, just a warning if you are having a bad day and don’t want to read about someone else’s bad day/night too….you will probably want to skip this one.

I asked Kevan to take me to the grocery store last night so I could buy some foods I was craving (dill pickles and eggs benedict…I know…weird huh?).  I still do not feel comfortable driving because my mind is so numb and I’m so weak.  I felt okay when we left, but by the time we walked through the grocery store I barely had the energy to make it to the car.  I made it to the car and just cried.  I cannot believe how weak I am.  It makes me sad.  A few months ago I was helping Kevan chop/carry wood and now I can barely make it through a short trip to the grocery store.  Also, my wigs hurt my bald head so I just wore a head covering to the store and people were looking at me and watching out for me to let me go first.  It felt odd.  I asked Kevan if he could tell I was bald and he said, “Yes….I don’t know how to say this nicely, but you do look like a cancer patient.”  I guess I didn’t realize it until last night.  I look and feel like a cancer patient now.  It is sad.  I was hoping to be a “good” and “positive” cancer patient and not feel like one.  It didn’t happen.  I AM one and this is what it is like.

Kevan almost had to help me to bed last night I was so weak.  I did make it myself, but I could tell something was wrong.  I was scared that I was going to wake up with a bad fever and have to call the on-call doctor.  Now, I wish that was the case.  I slept on and off for about 3 hours and woke up in excruciating pain.  Have you ever wondered what it is like for your body to make White Blood Cells?  Don’t.  It is horrible.  Apparently, I’m finally feeling the effects of the Neulasta shot I had on 7/18.  I was told this shot could cause bone pain and flu like symptoms.  Why does my body think that if it is listed as a side effect it MUST have it?  This shot is VERY expensive and is supposed to help my body to produce WBC’s so I won’t end up in the hospital again.  Well, at this point.  I’m thinking 4 days in the hospital was a breeze.  My pelvic bone and back bone are in terrible pain.  I thought, “Well, I’ll just get up, make myself some tea and relax in a bath until the pain goes away.”  Um….ya….nice thought.  I got into the bath and I couldn’t even sit back it was so painful.  I just sat there moaning.  [It really is amazing how much noise I can make and my sleeping husband doesn’t wake up.  lol!  Good thing no one is breaking in.]   I don’t want to minimize labor, but I’m pretty sure this is as bad as giving birth.  I was told not to take Aleve because it can hide a fever, but at this point I knew Tylenol was not going to help me.  I took an Aleve an hour ago.  It has not kicked in.  I cannot lay on the couch as the pain is worse so I’m sort of sitting here.  Sitting is still pretty painful.  I went online and it said this pain will last about 48 hours.  Right now….I can’t imagine it.  I don’t want to be a baby, but really…..I can’t imagine it.  I’m tearing up just thinking about it.

Going through this journey has really opened my eyes to what others go through.  As far as those with chronic pain, intestinal issues, etc.  I have so much more compassion for them.  I cannot imagine being in this much pain for days at a time.  I hate taking medication and tonight I find myself wanting to drive up to the hospital and beg for a shot of pain killers.  I have a friend right now who’s husband is having really bad back pain.  It is so bad they had to take him to a specialist via an ambulance.  I’m thankful my pain is not this bad and I pray that he is healed soon.  I cannot imagine.  I hate it for him.

Also, I’ve had several FB friends have loved ones pass away this week and of course the Colorado shootings happened.  I feel so guilty even writing a post about my pain when there is so much pain in others lives as well.  I know my pain is nothing compared to theirs.  But, this is a cancer journey blog and I need to be honest.  I am feeling sorry for myself tonight.  I am petitioning God to help me.  To heal me and take this pain away.  Haven’t I been through enough yet? 

“Have mercy on me, Lord, for I am faint; heal me, Lord, for my bones are in agony“.  Psalm 6:2 

This verse is for me.  I am in agony.  No sleep will be coming anytime soon.  I swear….the treatment is going to kill me.

4 Responses to “I AM a cancer patient….”

  1. Cheryl Whiteaker July 24, 2012 at 10:02 am #

    Praying. God will take the pain away that he will give you strength to fight this awful sickness. Praying you will get rest and much needed sleep and then you would wake up and be able to eat.

  2. Julie July 24, 2012 at 8:55 pm #

    OH Jayde, you are so loved and so cared for. I am joining in your prayer for relief and the knowledge you are a daughter of the King He will adorn you with His love and glory! His strength is at your call His comfort yours to command.Julie H

  3. Anonymous July 25, 2012 at 3:13 am #

    Jayde, after this chemo thing is over – you will be a cancer "Survivor" no longer a cancer patient, and that is an awesome thing to be! I know you are going through, what seems like hell, right now but you are almost halfway there. Just weeks ago you were recovering from surgery and now that is behind you – and I hate the cliche (but it is true) "this too shall pass." Please hang in there – better days are around the corner. Love you, Judy

  4. Recliner Woman July 25, 2012 at 12:38 pm #

    Jayde,I have been where you are. First, watch and see how your body responds to the shot. You are young (most cancer patients are >60), and you might not need a "full" dose. If your WBC goes very high, ask if you can have a slightly lower dose next time. It won't be no pain, but hopefully somewhat less. I almost went to the emergency room with the pain one time. I was hyperventilating and, over the phone, they thought it was more than just pain. They gave me prescription pain killers, and I took them gladly. Please don't try to "tough" it out. Be as kind to yourself as you can. This is hard enough WITH all the help they can give. We very much want you to live through this. Fear causes your muscles to contract, which makes pain worse. So my last piece of advice is to fight with laughter. It releases endorphins that can actually lower your perception of the pain. Funny movies, joke books, thinking funny thoughts about yourself….. whatever. And, this is your cancer treatment, and you can cry if you want to. Really, honestly, you probably don't have a choice. Your body is going to cry even if your mind is at peace — at least that's what happened at least once for me. Praise God even here. Thank Him for the neulasta shot, that they know it works, and they are willing to give it to you even though it is expensive and it causes you pain — because they know it can save your life. Sometimes God takes us through hard times and we wonder at Him — but then we allow doctors to do things like this, for our good! Can't we trust that the hard times in our life are for our good, and God knows it? Rejoice, dear Jadye. God is not surprised by your pain. He adores you and knows exactly what you need. God bless you, dear one.Marla Hartsonwww.joyincancer.com

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: